Alert archive / Alabama / Small Craft Advisories in 2022
Small Craft Advisory 41, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at May 24, 2022, 3:02 PM CDT. It took effect at May 25, 2022, 7:00 AM CDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2022, 3:02 PM CDT (20:02 UTC)
- In effect from
- May 25, 2022, 7:00 AM CDT
- Expired
- May 26, 2022, 6:00 PM CDT
- In force
- 35 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
808 WHUS74 KMOB 242002 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 302 PM CDT Tue May 24 2022 GMZ631-632-650-655-670-675-250430- /O.NEW.KMOB.SC.Y.0041.220525T1200Z-220527T0000Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 302 PM CDT Tue May 24 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 7 PM CDT THURSDAY... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. Seas 1 to 3 feet within southern Mobile Bay and the Mississippi Sound. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From 7 AM Wednesday to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
543 WHUS74 KMOB 250311 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1011 PM CDT Tue May 24 2022 GMZ631-632-650-655-670-675-251100- /O.CON.KMOB.SC.Y.0041.220525T1200Z-220527T0000Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1011 PM CDT Tue May 24 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 7 PM CDT THURSDAY... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. Seas 1 to 3 feet within southern Mobile Bay and the Mississippi Sound. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From 7 AM Wednesday to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
729 WHUS74 KMOB 251121 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 621 AM CDT Wed May 25 2022 GMZ631-632-650-655-670-675-252000- /O.CON.KMOB.SC.Y.0041.220525T1200Z-220527T0000Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 621 AM CDT Wed May 25 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
132 WHUS74 KMOB 252020 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 320 PM CDT Wed May 25 2022 GMZ631-632-650-655-670-675-260430- /O.CON.KMOB.SC.Y.0041.000000T0000Z-220527T0000Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 320 PM CDT Wed May 25 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
184 WHUS74 KMOB 260359 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1059 PM CDT Wed May 25 2022 GMZ631-632-650-655-670-675-261200- /O.EXT.KMOB.SC.Y.0041.000000T0000Z-220526T2300Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1059 PM CDT Wed May 25 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THURSDAY... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 6 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
264 WHUS74 KMOB 261002 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 502 AM CDT Thu May 26 2022 GMZ631-632-650-655-670-675-261830- /O.CON.KMOB.SC.Y.0041.000000T0000Z-220526T2300Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 502 AM CDT Thu May 26 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...South winds around 20 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 24, 12:36 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 24, 12:36 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1236 PM CDT Tue May 24 2022
.NEAR TERM /Now Through Wednesday/...Forecast for this afternoon
remains on track with southwesterly flow aloft and shortwave
trough progressing across the area. Showers and thunderstorms have
developed mainly west of I-65 this morning and will continue
through the afternoon. The focus for showers and thunderstorms
will be over southeastern Mississippi and southwestern Alabama
where PWATS have climbed to near 2 inches and forcing is slightly
improved. A strong storm could be possible but given overall
weakening shear the threat is highly conditional and on the lower
end. The bigger threat will be the heavy rainfall given high
PWATS, saturated soils and the potential for several rounds of
locally heavy rainfall across the area.
By tonight, coverage will slowly decrease as the weak shortwave
moves off to the northeast and weak ridging briefly builds in.
This will likely keep things more scattered overnight with maybe a
brief lull before the next shortwave overspreads the area.
Moisture will be even richer area wide late Tuesday night and into
early Wednesday morning with storms quickly erupting along the
Gulf and spreading inland. Once again the same threats exist with
heavy rainfall and potentially some strong storms possible. Heavy
rainfall will be an increasing threat especially into the
afternoon as a much more potent upper trough slides into the area
from the west. This will likely bring a swath of heavy slow moving
storms into the areas west of I-65 by late Wednesday afternoon and
eventually into Thursday morning. PWATS will be at to possibly
above 2 inches. Would likely expect to see even more flooding
concerns on Wednesday especially in our poor draining coastal
communities.
Temperatures will remain mild given the amount of cloud cover with
highs flirting in the mid low to mid 80s. Lows will remain sticky
and miserable with lows flirting in the upper 60s to low 70s.
Lastly with continued moderate onshore flow, a HIGH risk of rip
currents will continue through the next few days. BB/03
&&
.AVIATION...
18Z issuance...Mostly MVFR conditions across the area except in
the vicinity of any stronger storms where visbys can be reduced
temporarily to IFR or LIFR. Gusty winds can also be expected
within the vicinity of the stronger thunderstorms. Storms will
subside this evening with a southerly wind around 10 knots
persisting. More storms will be possible after midnight with
mainly MVFR conditions prevailing across the area. BB/03
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Friday night for ALZ265-266.
FL...High Rip Current Risk through late Friday night for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, May 24, 12:22 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
1222 PM CDT Tue May 24 2022
ALZ052-053-241815-
Clarke AL-Washington AL-
1222 PM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of northeastern
Washington and west central Clarke Counties through 115 PM CDT...
At 1222 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles southwest of Wagarville, or 9 miles
southeast of Chatom, moving north at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saint Stephens and Wagarville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3133 8804 3134 8817 3169 8818 3169 8794
TIME...MOT...LOC 1722Z 186DEG 22KT 3141 8810
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 24, 12:44 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
1244 PM CDT Tue May 24 2022
ALZ052>054-241830-
Wilcox AL-Clarke AL-Washington AL-
1244 PM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of northeastern
Washington, northern Clarke and southwestern Wilcox Counties through
130 PM CDT...
At 1244 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Jackson, moving north at 40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jackson, Thomasville, Grove Hill, Wagarville, Leroy, Whatley and
Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3193 8756 3137 8781 3143 8808 3199 8795
3199 8779
TIME...MOT...LOC 1744Z 196DEG 34KT 3156 8788
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 24, 1:27 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
127 PM CDT Tue May 24 2022
ALZ054-055-241915-
Wilcox AL-Monroe AL-
127 PM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of north central Monroe
and southwestern Wilcox Counties through 215 PM CDT...
At 127 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles northwest of Peterman, or 9 miles north
of Monroeville, moving north at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Camden, Vredenburgh and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3203 8723 3159 8723 3157 8744 3200 8755
TIME...MOT...LOC 1827Z 174DEG 21KT 3166 8735
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 24, 2:09 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
209 PM CDT Tue May 24 2022
ALZ054-242000-
Wilcox AL-
209 PM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of western Wilcox
County through 300 PM CDT...
At 209 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Yellow Bluff, or 8 miles west of Camden,
moving north at 40 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3224 8741 3224 8739 3222 8739 3222 8737
3194 8730 3188 8750 3212 8763 3213 8762
3213 8752 3226 8752 3227 8751 3226 8746
3227 8744
TIME...MOT...LOC 1909Z 179DEG 35KT 3200 8743
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 24, 2:11 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
211 PM CDT Tue May 24 2022
ALZ054-242000-
Wilcox AL-
211 PM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of western Wilcox
County through 300 PM CDT...
At 211 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Yellow Bluff, or 7 miles west of Camden,
moving north at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3224 8741 3224 8739 3222 8739 3222 8737
3221 8737 3220 8736 3220 8733 3218 8731
3192 8731 3190 8752 3213 8757 3213 8752
3226 8752 3227 8744
TIME...MOT...LOC 1911Z 173DEG 31KT 3199 8743
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 24, 2:25 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
225 PM CDT Tue May 24 2022
ALZ054-055-057-242015-
Wilcox AL-Monroe AL-Butler AL-
225 PM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of northwestern Butler,
northeastern Monroe and southeastern Wilcox Counties through 315 PM
CDT...
At 224 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Pine Apple, or 20 miles southeast of Camden,
moving north at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3196 8686 3196 8683 3180 8682 3177 8707
3205 8714 3205 8686
TIME...MOT...LOC 1924Z 173DEG 31KT 3186 8698
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:03 AM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| May 24, 12:27 AM CDT | Areal Flood Advisory | MOB | Mobile | 2 hr |
| May 24, 12:37 AM CDT | Special Marine Warning | MOB | 24 min | |
| May 24, 1:24 AM CDT | Special Weather Statement | MOB | Baldwin | 51 min |
| May 24, 2:06 AM CDT | Special Weather Statement | MOB | Clarke | 39 min |
| May 24, 5:45 AM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| May 24, 11:16 AM CDT | Special Weather Statement | MOB | Baldwin | 44 min |
| May 24, 11:25 AM CDT | Special Weather Statement | MOB | Washington | 50 min |
| May 24, 11:45 AM CDT | Special Weather Statement | MOB | Monroe | 45 min |
| May 24, 12:05 PM CDT | Special Weather Statement | MOB | Washington | 40 min |
| May 24, 12:22 PM CDT | Special Weather Statement | MOB | Washington | 53 min |
| May 24, 12:44 PM CDT | Special Weather Statement | MOB | Clarke | 46 min |
| May 24, 1:01 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 28 min |
| May 24, 1:27 PM CDT | Special Weather Statement | MOB | Monroe, Wilcox | 48 min |
| May 24, 1:32 PM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 43 min |
| May 24, 2:09 PM CDT | Special Weather Statement | MOB | Wilcox | 51 min |
| May 24, 2:11 PM CDT | Special Weather Statement | MOB | Wilcox | 49 min |
| May 24, 2:25 PM CDT | Special Weather Statement | MOB | Wilcox | 50 min |
| May 24, 6:00 AM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| May 24, 10:48 AM CDT | Special Weather Statement | MOB | George | 42 min |
Nearby
Small Craft Advisories in Alabama, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.